Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 17, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 18, 2007, 1:59 PM PDT for Elko County, Humboldt County, Nevada. It took effect at Oct 19, 2007, 1:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 1:59 PM PDT (20:59 UTC)
- In effect from
- Oct 19, 2007, 1:00 PM PDT
- Expired
- Oct 19, 2007, 10:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Humboldt County, NV
The radar
The Elko radar (KLRX), 60 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 182059 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 159 PM PDT THU OCT 18 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PDT FRIDAY... .A STRONG LOW PRESSURE SYSTEM WILL BEGIN MOVING INTO THE STATE ON FRIDAY MORNING. WINDS ACROSS NORTHERN NEVADA ARE EXPECTED TO REACH WIND ADVISORY CRITERIA DURING THE AFTERNOON AND EVENING HOURS AS A COLD FRONT MOVES THROUGH. NVZ030-031-200500- /O.NEW.KLKN.WI.Y.0017.071019T2000Z-071020T0500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE 159 PM PDT THU OCT 18 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR HUMBOLDT AND NORTHERN ELKO COUNTIES... WHICH IS IN EFFECT FROM 1 PM TO 10 PM PDT FRIDAY. SOUTHWEST WINDS WILL BECOME GUSTY FRIDAY MORNING ACROSS HUMBOLDT COUNTY AND INCREASE TO 25 TO 30 MPH SUSTAINED IN THE AFTERNOON WITH GUSTS TO AROUND 45 MPH. AS THE ASSOCIATED COLD FRONT PUSHES EASTWARD DURING THE AFTERNOON...NORTHERN ELKO COUNTY WILL ALSO EXPERIENCE WIND GUSTS AROUND 45 MPH. WINDS ARE EXPECTED TO DIMINISH BELOW WIND ADVISORY CRITERIA BY LATE EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LW
2 follow-up statements
000 WWUS75 KLKN 191024 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 324 AM PDT FRI OCT 19 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM PDT TODAY... .A STRONG LOW PRESSURE SYSTEM WILL BEGIN MOVING INTO THE STATE TODAY. WINDS ACROSS NORTHERN NEVADA ARE EXPECTED TO REACH WIND ADVISORY CRITERIA DURING THE AFTERNOON AND EVENING HOURS AHEAD OF A STRONG COLD FRONT. NVZ030-031-192315- /O.CON.KLKN.WI.Y.0017.071019T2000Z-071020T0500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE 324 AM PDT FRI OCT 19 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. SOUTHWEST WINDS WILL BECOME GUSTY FRIDAY MORNING ACROSS HUMBOLDT COUNTY AND INCREASE TO 25 TO 35 MPH SUSTAINED IN THE AFTERNOON WITH GUSTS TO AROUND 45 MPH. AS THE ASSOCIATED COLD FRONT PUSHES EASTWARD DURING THE AFTERNOON...NORTHERN ELKO COUNTY WILL ALSO EXPERIENCE WIND GUSTS AROUND 45 MPH. WINDS ARE EXPECTED TO DIMINISH BELOW WIND ADVISORY CRITERIA BY LATE EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 200443 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 943 PM PDT FRI OCT 19 2007 NVZ030-031-200545- /O.EXP.KLKN.WI.Y.0017.000000T0000Z-071020T0500Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT... WILDHORSE...OWYHEE 943 PM PDT FRI OCT 19 2007 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY FOR HUMBOLDT AND NORTHERN ELKO COUNTIES WILL EXPIRE AT 10 PM PDT THIS EVENING. WINDS ARE SUBSIDING THIS EVENING AS A COLD FRONT MAKES ITS WAY EAST ACROSS THE STATE. ALTHOUGH WIND GUSTS NO LONGER MEET WIND ADVISORY CRITERIA...WIND GUSTS AROUND 40 MPH WILL BE POSSIBLE THROUGH SUNRISE ALONG THE HIGHER PASSES OF ELKO COUNTY. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 18, 2:01 AM PDT, 11 hours 58 minutes earlier.
Area forecast discussion, Oct 18, 2:01 AM PDT, 11 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 201 AM PDT THU OCT 18 2007 .SYNOPSIS...SEVERAL WEATHER DISTURBANCES WILL MOVE ACROSS NEVADA FOR RAIN AND SNOW SHOWERS THROUGH THE WEEKEND. SNOW WILL REACH THE VALLEY FLOORS ON SATURDAY FROM THE STRONGEST OF THESE STORMS. HIGH PRESSURE BEGINS SUNDAY EVENING ALLOWING SKIES TO CLEAR FOR THE BEGINNING OF NEXT WEEK. && .SHORT TERM...TODAY THROUGH SATURDAY. WARMER AIR MOVING INTO CWA THIS MORNING ALONG WITH MORE CLOUDS MOVING IN FROM THE WEST. WINDS TODAY WILL NOT BE WELL COUPLED THROUGH H70 SO DO NOT EXPECT A STRONG MIXING DAY...ESPECIALLY NORTH WHERE CLOUDS WILL ALSO KEEP TEMPERATURES DOWN A BIT. NOT A LOT OF UPPER LEVEL DYNAMICS TODAY... BUT THERE WILL STILL BE SOME UPPER LEVEL DIVERGENCE ASSOCIATED WITH JET MOVING THROUGH ID. KEPT IN SOME LOW CHANCE POPS EXTREME NORTHERN NV AND TAPERED OFF TO ZERO ACROSS THE SOUTH. WINDS WILL BE ON THE INCREASE FRI...WITH THE STRONGEST WINDS OVER HUMBOLDT AND ELKO COUNTIES WITH 15-30MPH COMMON. WINDS WILL BE BETTER COUPLED FOR FRI AND WITH H70 TEMPS WARMING UP TO 4C NORTH AND 8C SOUTH SHOULD SEE MOST AREAS WELL INTO THE 60S WITH SOME 70S SOUTH. COLD FRONT WILL START MOVING THROUGH FRI EVENING AND CONTINUE ITS TREK ACROSS CWA SAT. MAJORITY OF PRECIP WILL BE NORTH OF HWY 50 WITH SNOW FALLING TO VALLEY FLOORS. GFS IS A LITTLE SLOWER WITH TIMING OF THIS FRONT THAN THE NAM WHICH WILL LEAD TO SIGNIFICANT PROBLEMS FORECASTING HIGHS DURING THE DAY SAT SOUTH. GIVEN THE STRONG JET ON THE BACK SIDE OF TROUGH AND STRONG PUSH OF COLD AIR...WILL GO WITH A FASTER SOLUTION THAN THE GFS FOR FRONT TIMING AND KEEP HIGH TEMPERATURES OVER SOUTHERN ZONES ABOUT 5-10 DEGREES BELOW MAV GUIDANCE. SYSTEM SHOULD MOVE THROUGH PRETTY QUICK SO DO NOT EXPECT A LOT OF SNOW ANYWHERE BUT A COUPLE OF INCHES IS POSSIBLE WITH 3-5 POSSIBLE IN THE MOUNTAINS. GFS CONTINUES TO SHOW SOME FAIRLY UNSTABLE AIR COMING INTO THE NORTH SAT AFTERNOON SO COULD HAVE SOME MODERATE TO HEAVY SNOW SHOWERS WITH SOME EMBEDDED THUNDER OVER NERN NV. JMG .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. UPPER TROUGH WILL EXIT THE REGION SATURDAY NIGHT WITH SNOW SHOWERS LINGERING OVER THE MOUNTAINS OF EASTERN NV. A COOL NORTHERLY FLOW IN THE WAKE OF THE TROUGH WILL KEEP TEMPS BELOW NORMAL ACROSS THE CWFA ON SUNDAY WITH HIGHS MOSTLY IN THE 50S. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT TO START NEXT WEEK...SHOWING A STRONG RIDGE OF HIGH PRESSURE BUILDING OVER THE GREAT BASIN WITH H5 HEIGHTS ON THE ORDER OF 590-594DM. THIS TYPE OF PATTERN SHOULD PUSH DAYTIME TEMPS BACK ABOVE NORMAL BY TUESDAY AND WEDNESDAY OF NEXT WEEK WITH VALLEY HIGHS AT OR ABOVE 70 DEGREES. MCGEE && .AVIATION...VFR CIGS AND VSBYS WILL CONTINUE THROUGH THIS EVENING DESPITE SOME LIGHT RAIN MOVING THROUGH NORTHERN NEVADA. WEST TO SOUTHWEST WINDS WILL OCCASIONALLY GUST BETWEEN 20 AND 25 KNOTS ACROSS THE NORTH AS WELL. MCGEE && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.